San Jose, CA
A 45-year-old member asked:
Can taking alot of strong antibiotics such as vancomycin & levaquin for a serious illness cause liver problems in the future? such as altering the livers ability to filter toxins in the body?
1 doctor answer • 1 doctor weighed in
Dr. Randy Bakeranswered
Holistic Medicine 42 years experience
AVOID LEVAQUIN: Levaquin is a fluoroquinolone; these have an unacceptably high risk of serious long-standing side effects including liver failure. I believe Drs. should NEVER prescribe these unless it's life-or-death situation with no alternatives.See https://tinyurl.com/y6vlxa6y and https://floxiehope.com Vancomycin rarelycauses liver failure, but liver damage from both of these tend to reverse after you stop.
Created for people with ongoing healthcare needs but benefits everyone.
119 viewsAnswered >2 years ago
Last updated Jan 20, 2020
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.